MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 OPTIFIX STRAIGHT; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. -1213643 OPTIFIX STRAIGHT; STAPLE, IMPLANTABLE
Catalog Number 0113127
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, on (b)(6) 2025 during a procedure optifix fixation device was used to secure the 3dmax light mesh.It was reported that the fastener broke while fixating the 3dmax light mesh in to the pubic bone area and the broken fasteners were removed from the patient's body.The device failed to fire during dry firing.Another device was used to complete the procedure.There was no reported patient harm or injury.
 
Additional Manufacturer Narrative
As reported, during the mesh placement the optifix fastener broke, and the device failed to fire during dry firing.Evaluation of the sample finds for bent guide wire and backup tabs.The reported deployed broken fastener is a known result of bent guide wire and bent backup tabs.The components are found to be bent from applied forces while in use.No manufacturing anomies were found.Review of manufacturing records confirms product was manufactured to specification.The instructions-for-use supplied with the device adequately describe the proper technique for fastener delivery.The precautions section states, "care should be taken not to use excessive counterpressure as this may damage the distal tip of the device as well as the mesh and/or tissue¿ and ¿insertion of fasteners is possible into some collagenous structures such as ligaments and tendons but is not possible directly into bone or cartilage.This may damage the device and result in compromised fixation strength¿.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
OPTIFIX STRAIGHT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23802873
Report Number1213643-2025-01205
Device Sequence Number12684229
Product Code GDW
UDI-Device Identifier00801741074325
UDI-Public(01)00801741074325(17)260828(10)HUJV1797
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K142873
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2026
Device Catalogue Number0113127
Device Lot NumberHUJV1797
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2025
Initial Report FDA Received Date12/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown